MAUDE Adverse Event Report: STRYKER SPINE-US 9.5X80 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 9.5X80 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482619580
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while putting the set screw on, the xia serrato polyaxial screw tulip head disengaged intra-operatively.The procedure was completed successfully with an unknown surgical delay.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, no relevant manufauring issues or similar complaints were identified.Initial report stated that the screw head came off screw while putting set screw on.Follow up confirmed that this screw had been implanted for 2-3 years.While tightening a set screw onto the tulip, the tulip head disengaged.Root cause could not be conclusively determined as the device was not returned.Most likely root cause is due to excessive force or overtightening of blocker.Misalignment of blocker before tightening may have also contributed to the event.H3 other text : device not returned.
 
Event or Problem Description
It was reported that while putting the set screw on, the xia serrato polyaxial screw tulip head disengaged intra-operatively.All the fractured pieces were removed from the surgical site and the procedure was completed successfully with a 30 minute delay.No adverse consequences or medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated b5 with the additional surgical delay information received.

Brand Name
9.5X80 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11032257
Report Number3005525032-2020-00047
Device Sequence Number1087695
Product Code NKB
UDI-Device Identifier07613327352047
UDI-Public07613327352047
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482619580
Device Catalogue Number482619580
Device Lot NumberB73958
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer01/08/2021
04/28/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/16/2021
05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1